Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 4, NWS Green Bay, WI

April 24, 2009Marathon County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Apr 24, 2009, 8:36 PM CDT for Marathon County, Wisconsin. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2009, 8:36 PM CDT (01:36 UTC)
Expired
Apr 24, 2009, 9:15 PM CDT
In force
39 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

County Marathon County, WI

The radar

The La Crosse radar (KARX), 150 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 8:41 PM CDTHAIL 15 Nw Stratford, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 4:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2009-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 979 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2009-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
979 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1986 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 250136
SVRGRB
WIC073-250215-
/O.NEW.KGRB.SV.W.0004.090425T0136Z-090425T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
836 PM CDT FRI APR 24 2009

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MARATHON COUNTY IN CENTRAL WISCONSIN

* UNTIL 915 PM CDT

* AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS.
  THIS STORM WAS LOCATED 4 MILES NORTHEAST OF SPENCER...OR 24 MILES
  SOUTH OF MEDFORD...AND WAS MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDGAR BY 850 PM CDT...  
  PONIATOWSKI BY 855 PM CDT...
  RIB FALLS BY 900 PM CDT...  
  LITTLE CHICAGO BY 905 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

&&

LAT...LON 4487 9032 4504 9023 4504 9020 4513 9019
      4512 8958 4468 8980 4468 9032
TIME...MOT...LOC 0135Z 230DEG 42KT 4481 9022

$$

BERSCH
2 follow-up statements
000 
WWUS53 KGRB 250156
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
856 PM CDT FRI APR 24 2009

WIC073-250215-
/O.CON.KGRB.SV.W.0004.000000T0000Z-090425T0215Z/
MARATHON WI-
856 PM CDT FRI APR 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN MARATHON COUNTY...

AT 855 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS. THIS STORM WAS LOCATED NEAR RIB FALLS...OR 12 MILES WEST OF
WAUSAU...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
LITTLE CHICAGO AND HAMBURG BY 900 PM CDT...
BROKAW BY 905 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED 5 MILES NORTHWEST 
OF STRATFORD AT 841 PM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO  PROTECT YOURSELF AND YOUR PROPERTY.

&&

LAT...LON 4513 8991 4512 8963 4512 8959 4509 8959
      4495 8966 4486 8971 4491 8996 4501 9000
TIME...MOT...LOC 0155Z 231DEG 44KT 4499 8988

$$

BERSCH
000 
WWUS53 KGRB 250214
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
914 PM CDT FRI APR 24 2009

WIC073-250223-
/O.EXP.KGRB.SV.W.0004.000000T0000Z-090425T0215Z/
MARATHON WI-
914 PM CDT FRI APR 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARATHON COUNTY
EXPIRES AT 915 PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM.

LAT...LON 4513 8991 4512 8963 4512 8959 4509 8959
      4495 8966 4486 8971 4491 8996 4501 9000
TIME...MOT...LOC 0213Z 231DEG 44KT 4513 8964

$$

TDH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:41 PM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, Apr 24, 3:41 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
341 PM CDT FRI APR 24 2009

.SHORT TERM...TONIGHT THROUGH SATURDAY. THREAT OF SEVERE
THUNDERSTORMS IS THE PRIMARY CONCERN TONIGHT AS COLD FRONT SLOWLY
APPROCHES FROM THE NORTHWEST. UPPER FLOW IS SOUTHWESTERLY...SO
FRONT WILL MOVE SLOWLY THROUGH THE FORECAST AREA TONIGHT AND
SATURDAY. PRETTY GOOD CAP IN PLACE ACROSS THE REGION DURING THE
LATE AFTERNOON AND EARLY EVENING SO IT WILL LIKELY BE DUSK FOR
THINGS GET GOING. THINK WIND DAMAGE MOST LIKELY THREAT WITH THE
STORMS AS WIND FIELD IS GENERALLY UNIDIRECTIONAL ABOVE LOW LEVEL
INVERSION. 500MB TEMPERATURES ARE NOT EXPECTIONALLY COLD FOR THIS
TIME OF THE YEAR SO DO NOT EXPECT REALLY BIG HAIL. FRONT MOVES
SLOWLY INTO SOUTHERN WISCONSIN SATURDAY WITH POST FRONTAL SHOWERS
AND THUNDERSTORMS OVER MUCH OF OUR FORECAST AREA.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...MEDIUM RANGE MODELS
APPEAR TO BE IN BETTER THAN AVERAGE AGREEMENT...AND SHOW PERSISTENT
RIDGING OVER THE EASTERN PACIFIC...TROUGHING ACROSS THE WESTERN
CONUS...AND RIDGING OVER EASTERN NORTH AMERICA.  THIS PATTERN IS
USUALLY A FAIRLY ACTIVE ONE FOR THE GREAT LAKES REGION...AND THIS IS
LOOKING TO BE NO EXCEPTION.  MAIN FORECAST CONCERNS REVOLVE AROUND
PRECIP AND CONVECTION POTENTIAL SUNDAY AND MONDAY...AND ALSO BY THE
END OF THE NEXT WORK WEEK.  THE 00Z ECMWF IS SLIGHTLY MORE ALIGNED
THAN THE 06Z GFS WITH THE 00Z GFS ENSEMBLE...SO WILL PUT MORE STOCK
INTO ITS SOLUTION WED-FRI...OTHERWISE...A BLEND OF THE 06Z GFS AND
00Z ECMWF SHALL DO.

SATURDAY NIGHT...850MB BAROCLINIC ZONE GETS HUNG UP ACROSS THE
SOUTHERN GREAT LAKES AS IT LOSES ITS SOUTHWARD PUSH AS A RESULT OF A
NORTHERN STREAM SHORTWAVE SWINGING NORTHEAST OVER QUEBEC.  WITH ITS
FGEN AND ISENTROPIC ASCENT NEARBY...THE CHANCE FOR SHOWERS WILL
CONTINUE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA DURING THE
EVENING.  THE NORTHERN HALF MAY TURN OUT TO BE DRY...DEPENDING ON
WHERE EXACTLY THIS FRONT GETS HUNG UP...WITH HIGH PRESSURE SKIRTING
ACROSS THE NORTHERN GREAT LAKES FEEDING DRY AIR INTO THE AREA.  AS
ADDITIONAL SHORTWAVE ENERGY EMERGES FROM THE ROCKIES...STRENGTHENING
RETURN FLOW WILL PUSH THE FRONT NORTHWARD OVERNIGHT...PUSHING PRECIP
CHANCES FARTHER NORTH.  CURRENT GRIDS HAVE THIS HANDLED NICELY AND
WILL ONLY MAKE A FEW TWEAKS.  ALSO AGREE THAT THUNDER CHANCES LOOK
PRETTY MEAGER...DUE TO LIMITED INSTABILITY WITH A WARM NOSE CENTERED
AROUND 700MB.  THERE ARE STEEP LAPSE RATES ABOVE 700MB...BUT MUCH OF
THE FORCING IS BELOW THIS HEIGHT.  WILL SNEAK ISOLATED THUNDER
WORDING ACROSS THE SOUTH IN CASE A STORM ADVECTS INTO THE REGION
FROM THE SOUTHERN PART OF THE STATE...WHERE THERE WILL BE MORE
INSTABILITY OVERNIGHT.

SUNDAY...H850 WARM FRONT WILL CONTINUE TO SHIFT FROM SOUTH TO NORTH
ACROSS THE FORECAST AREA AS LOW PRESSURE MOVES ACROSS THE MID
MISSOURI RIVER VALLEY.  ISENTROPIC ASCENT WILL CONTINUE FOR MUCH OF
THE DAY...LEADING TO AMPLE CLOUD COVER AND LIKELY SHOWERS.
AGAIN...THE LOWERING CAP WILL CUT OFF SB CONVECTION...BUT WILL ALSO
LEAD TO INCREASING CHANCES OF ELEVATED CONVECTION IN CONJUNCTION WITH
STEEP MID-LEVEL LAPSE RATES GREATER THAN 7 C/KM.  IN
ADDITION...850MB THETAE AXIS WILL APPROACH THE WESTERN FORECAST AREA
DURING THE AFTERNOON...WHICH IS WHERE THE BEST INSTABILITY WILL
RESIDE (STILL ONLY 100-300 J/KG OF CAP LIFTED FROM 850MB).  SO THIS
STILL LOOKS TO BE MORE OF A RAIN PRODUCER GIVEN PWATS APPROACHING
1.50 INCHES AND K INDICES APPROACHING 35C WITHIN THIS THETAE
AXIS.

SUNDAY NIGHT...LOW PRESSURE MOVES ACROSS FAR NW WISCONSIN INTO LAKE
SUPERIOR WITH ITS COLD FRONT CROSSING ALL BUT THE FAR EASTERN PART
OF THE STATE.  ALTHOUGH THE 850MB THETAE AXIS MOVES ACROSS THE AREA
AHEAD OF THE FRONT...MUCH OF THE ELEVATED INSTABILITY IS LOST DURING
THE EVENING...WHICH WILL LEAD TO A DIMINISHING OF ANY THUNDERSTORMS
MOVING ACROSS THE WESTERN FORECAST AREA.  BY THE TIME THE MORNING
APPROACHES...ALL THAT MAY BE LEFT IS A BROKEN BAND OF SHOWERS.  WILL
INCREASE POPS SUNDAY NIGHT GIVEN THE AVAILABLE MOISTURE AND INITIAL
INSTABILITY ACROSS THE WEST.

MONDAY THROUGH FRIDAY....SHORTWAVE DRIVEN LOW PRESSURE SYSTEM WILL
BE EXITING NE ACROSS LAKE SUPERIOR INTO ONTARIO...WHILE ITS
ASSOCIATED COLD FRONT WILL BE DROPPING SOUTHEAST ACROSS EASTERN AND
SOUTHERN WISCONSIN ON MONDAY.  BOTH THE GFS AND ECMWF POINT TOWARDS
THE LOW LEVEL JET AHEAD OF THE COLD FRONT BEING LOCATED TO OUR SOUTH
AND EAST BY 12Z MON...SO WONDER IF THUNDER IS EVEN POSSIBLE AT THIS
TIME.  WILL TAKE INTO ACCOUNT SOME TIMING UNCERTAINTY AND KEEP THE
THUNDER MENTION ACROSS THE EAST.  OTHERWISE...SOME SHOWERS REMAIN
POSSIBLE MONDAY MORNING ACROSS THE EASTERN HALF OF THE FORECAST
AREA...BUT SHOULD BE SEEING SOME DRYING BY AFTERNOON.  A FEW SHOWERS
MAY LINGER INTO MONDAY NIGHT ACROSS THE SE.  HIGH PRESSURE THEN
BUILDS IN FOR LATE MONDAY NIGHT THROUGH WEDNESDAY.  SOME LOW RH/S
ARE POSSIBLE BOTH TUESDAY AND WEDNESDAY WITH DRY NE OR EAST
FLOW...AND WILL LOWER DEWPOINTS.  BUT HIGHS AT THIS TIME SHOULD ONLY
REACH INTO THE 50S TO AROUND 60.  BY WEDNESDAY NIGHT...RETURN FLOW
WILL STRENGTHEN OVER THE CENTRAL PLAINS AND LIFT A WARM FRONT
NORTHWARD INTO THE SOUTHERN GREAT LAKES.  CLOUDS WILL BE ON THE
INCREASE ACROSS NORTHERN WISCONSIN...BUT WILL HAVE TO CONTEND WITH
DRY EAST OR NE FLOW DOWN LOW.  WILL STICK WITH CONTINUITY AND HOLD
OFF ON PRECIP CHANCES UNTIL THURSDAY WHEN STRONGER FORCING ARRIVES
VIA THE WARM FRONT.  THE FRONT IS PROGGED TO STALL ACROSS THE
SOUTHERN GREAT LAKES WITH SOME EVIDENCE OF A WAVE TRAVELING ALONG
THE BAROCLINIC ZONE...WHICH WILL KEEP THUNDER CHANCES GOING THROUGH
FRIDAY.
&&

.AVIATION...VFR WEATHER WILL GIVE WAY TO MVFR AND IFR CONDITIONS
AS THUNDERSTORMS ARRIVE FROM NORTHWEST TO SOUTHEAST LATER TONIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM/MPC
Hazardous weather outlook, Apr 24, 3:49 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
349 PM CDT FRI APR 24 2009

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
349 PM CDT FRI APR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL
ACROSS NORTH CENTRAL WISCONSIN LATE THIS AFTERNOON...AND A THREAT
OF LARGE HAIL AND DAMAGING WINDS OVER MUCH OF NORTH CENTRAL...
CENTRAL AND NORTHEAST WISCONSIN THIS EVENING. THE STORMS WILL
DEVELOP ALONG AND NORTH OF A COLD FRONT AS IT MOVES THROUGH THE
REGION THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE EXPECTED AT TIMES FROM SATURDAY THROUGH MONDAY.
LOCALLY HEAVY RAINFALL IS POSSIBLE DURING THIS PERIOD. THERE ARE
ADDITIONAL CHANCES OF THUNDERSTORMS WEDNESDAY AND THURSDAY. IT IS
TOO EARLY TO DETERMINE IF THEY MIGHT BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTH CENTRAL...CENTRAL AND
NORTHEAST WISCONSIN LATE THIS AFTERNOON AND EVENING.

LMZ521-522-541>543-252100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
349 PM CDT FRI APR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE WATERS OF
GREEN BAY AND NORTHWEST LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG MAY LIKELY DEVELOP TONIGHT AS LOW LEVEL MOISTURE ADVECTS
ACROSS THE COLD WATERS OF LAKE MICHIGAN. THE FOG MAY BE DENSE AT
TIMES.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...ESPECIALLY AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AREAS OF MARINE FOG WILL CONTINUE INTO SATURDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM SATURDAY THROUGH MONDAY.
LOCALLY HEAVY RAINFALL IS POSSIBLE DURING THIS PERIOD. THERE ARE
ADDITIONAL CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY.

TSK/RE

In the hours before

Local storm report, Apr 24, 7:33 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
733 PM CDT FRI APR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     SPENCER                 44.76N 90.28W
04/24/2009                   MARATHON           WI   LAW ENFORCEMENT

            TREE FELL ONTO HOUSE CAUSING DAMAGE TO HOUSE. POWER LINES
            DOWN. ALSO NICKEL SIZE HAIL.

&&
Local storm report, Apr 24, 7:39 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
739 PM CDT FRI APR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             MARSHFIELD              44.66N 90.16W
04/24/2009  M0.75 INCH       WOOD               WI   TRAINED SPOTTER

&&

BERSCH
Local storm report, Apr 24, 7:53 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
753 PM CDT FRI APR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             2 N WAUSAU              44.99N 89.63W
04/24/2009  E1.75 INCH       MARATHON           WI   LAW ENFORCEMENT

            AND 40 MPH WINDS. ON HWY 51.

&&
Local storm report, Apr 24, 7:55 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
755 PM CDT FRI APR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             1 WNW BOULDER JUNCTION  46.12N 89.65W
04/24/2009  E0.50 INCH       VILAS              WI   TRAINED SPOTTER

            HAIL UP TO DIME SIZE.

&&
Special weather statement, Apr 24, 8:07 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
807 PM CDT FRI APR 24 2009

WIZ011>013-019>021-030-031-036>038-073-074-250200-
FLORENCE-FOREST-LANGLADE-MARATHON-MENOMINEE-NORTHERN MARINETTE
COUNTY-NORTHERN OCONTO COUNTY-OUTAGAMIE-PORTAGE-SHAWANO-SOUTHERN
MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-WAUPACA-
807 PM CDT FRI APR 24 2009

...THUNDERSTORM THREAT FOR EASTERN LANGLADE...EASTERN PORTAGE...
FLORENCE...MENOMINEE...NORTHWESTERN MARINETTE...NORTHWESTERN
OUTAGAMIE...OCONTO...SHAWANO...SOUTHEASTERN FOREST...SOUTHEASTERN
MARATHON AND WAUPACA COUNTIES UNTIL 900 PM CDT...

AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CRYSTAL FALLS TO 10
MILES SOUTH OF TIPLER TO 7 MILES SOUTHWEST OF PEARSON TO 10 MILES
SOUTHEAST OF BEVENT TO 6 MILES SOUTHEAST OF NEW ROME...MOVING EAST AT
30 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  FLORENCE AND AMHERST BY 820 PM CDT.
  WHITE LAKE...NEOPIT AND CARTER BY 835 PM CDT.
  GOODMAN BY 840 PM CDT.
  WAUPACA...KESHENA AND CLINTONVILLE BY 850 PM CDT.
  SHAWANO AND MOUNTAIN BY 855 PM CDT.
  PEMBINE BY 900 PM CDT.

THE TOWNS OF ELAND...NEVA...BIRNAMWOOD...ARNOTT...CAVOUR...SHEPLEY...
BRYANT...NORTHLAND...NELSONVILLE AND POLAR ARE ALSO IN THE PATH OF
THESE STORMS.

KALLAS
Local storm report, Apr 24, 8:23 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
823 PM CDT FRI APR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     HAIL             ANTIGO                  45.15N 89.15W
04/24/2009  E0.88 INCH       LANGLADE           WI   FIRE DEPT/RESCUE

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:41 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Lincoln, Marathon, Oneida, Portage and 2 more64 min
Apr 24, 8:51 PM CDTSevere Thunderstorm WarningGRBLincoln24 min
Apr 24, 9:11 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto34 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.